I was wondering this because 4 years ago I brutally stopped my Invenga injection and refused to take pills of Risperdal to help me to cope with withdrawal symptoms. It was a mistake and it has led to my first psychosis crisis ever.
Pdocs considered this as a relapse while I never had a psychosis breakdown before and diagnosed me with schizophrenia.
I made some researches and I wanted to know if stopping meds like this could lead to psychosis especially when they’ve been taken for like 2 years without interruption ? Is this a myth or something true proved by serious scientific litterature ?
Thanks in advance for your answers !
I don’t believe withdrawal can cause psychosis in healthy individuals.
Edit: My opinion changed, did some research on it. Seems possible!
I was taken off of antipsychotic and had psychotic breakdown 7 months later.
Invega affects Dopamine and Serotonin receptors in the brain regardless of who takes it.
It seems obvious that immediately stopping injections without coming off of it slowly could cause psychosis.
I have had bad results from stopping meds cold turkey. It’s a bad idea.
The last time I had a psychotic break, I was taken off AP’s abruptly and within 2 days, I was experiencing non stop auditory and visual hallucinations and paranoid delusions. Maybe it was a withdrawal syndrome? My pdocs didn’t say it was.